| Model Number |
WA22707S |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/10/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The original equipment manufacturer (oem) conducted a review of the device history records for the concerned device and no anomalies were noted.The subject device was not returned for evaluation; therefore, the root cause of the reported malfunction cannot be determined at this time.However, the investigation is ongoing; if additional information becomes available, this report will be supplemented accordingly.
Event or Problem Description
During the middle of a transurethral resection of a bladder tumor procedure, the loop of the high frequency electrode came off and fell inside the patient.The broken loop fragment was retrieved from the patient as the physician was able to flush the tip successfully.The nurse at the user facility further reported the physician was able to completed the intended procedure using a similar device without delay.No other devices were replaced during the case.Both the endoscope and the plasma loop were inspected prior to use.No patient injury was reported.
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer.The legal manufacturer performed the device history records for this device; no abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The legal manufacturer determined, that usage-related wear and tear has contributed to the breakage.It is a known damage pattern depicting the loop wire at the distal end of the electrode wearing out during use which may result in a breakage.Olympus will continue to monitor complaints for this device.